MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 60CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO 60CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT
Catalog Number CLR602US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Skin Inflammation/ Irritation (4545)
Date of Event 08/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: h6 component code: g07002 - device not returned.Additional information provided: photos available.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Was any surgical intervention performed? were any cultures taken? results? please describe how was the adhesive was applied.What prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? no product is available for return.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an abdominoplasty on (b)(6) 2024 and topical skin adhesive was used.Post op, the patient developed a rash of her entire "trunk" front and back that was raised, bumpy, and itchy.Patient receive orally prednisone.The rash took about four weeks to resolve.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # p(b)(4) additional information: a1, a2, a 3a.Sex, b7 additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Was any surgical intervention performed? - no were any cultures taken? results? ¿ n/a please describe how was the adhesive was applied.¿ the skin was washed with sterile saline, dried then cleansed with alcohol and thoroughly dried.The prineo product was applied per the manufacturers guidelines with the tape being laid first followed by painting the activator onto to the tape and not allowing it to run onto the adjacent skin.What prep was used prior to, during or after adhesive use? - prior to surgical incisions a betadine paint prep was used, therefore prior to tape application.Was a dressing placed over the incision? if so, what type of cover dressing used? ¿ after the prineo product was allowed to completely dry, lipo foam was laid on the patient¿s abdomen followed by a compression binder.Is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? ¿ none known or documented.Is the patient hypersensitive to pressure sensitive adhesives? ¿ none known or documented.Was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? ¿ yes, a full history was taken both by the surgeon¿s office and the facility.Know adhesive allergies were noted or documented.Patient demographics: initials / id: mld gender: female ¿ birth age: 49 y/o date of birth: (b)(6)1974 bmi: 29.8 patient pre-existing medical conditions (ie.Allergies, history of reactions) ¿ no history of reactions or documented allergies to adhesives.Drug allergies: benadryl causes agitation and fioricet causes hallucinations.Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? ¿ nails yes.Eyelashes unknown.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? - no current patient status.¿ fully recovered with no residual side effects after 3 weeks of prednisone.Name of surgeon? daniel sterling, md what is the physician¿s opinion as to the etiology of or contributing factors to this event? ¿ contact reaction to the topically applied skin adhesive.Photos of the reaction h3 evaluation: this is an analysis for a photo of a patient submitted to ethicon for evaluation.During the visual analysis, the following was observed.The photos show the patient's healing.The image is not clear to determine the failure mode.Based on the photo review, the event describe is not observed, however no conclusion or root cause could be determined.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO 60CM MSH 3.8ML ADHESIVE
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20602448
Report Number2210968-2024-11455
Device Sequence Number8144057
Product Code OMD
UDI-Device Identifier10705031024168
UDI-Public(01)10705031024168(17)260430(10)100UR0
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K152490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberCLR602US
Device Lot Number100UR0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale